Alert archive / Indiana / Small Craft Advisories in 2013
Small Craft Advisory 35, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 12, 2013, 4:24 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2013, 4:24 AM EDT (08:24 UTC)
- Expired
- Apr 13, 2013, 8:00 PM EDT
- In force
- 40 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 3:53 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 12, 3:53 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 AM EDT FRI APR 12 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 352 AM EDT FRI APR 12 2013 DRIER AIR WILL CONTINUE TO ADVECT INTO THE AREA THIS MORNING AS OCCLUDED SFC TROUGH FINALLY LIFTS NORTH OF THE AREA AND DEEP MOIST ASCENT WITHIN SYSTEM WARM CONVEYOR BELT GETS A KICK EAST OF THE AREA...WITH ASSOCIATED PRECIP SHIELD EXITING EASTERN ZONES BY 12Z AS MID LEVEL DRY SLOT MOVES IN. PRIMARY DEEP TROPOSPHERIC CIRCULATION OVER THE UPPER MIDWEST AS OF THIS WRITING WILL MEANDER EAST-NORTHEAST TOWARD THE NORTHERN GREAT LAKES THIS PERIOD. THE IWX CWA WILL BE ON THE SOUTHERN FRINGE OF THE ASSOCIATED COLD POCKET ALOFT AND MOIST CYCLONIC FLOW BY THIS AFTERNOON. SMALLER SCALE VORT MAXES ROTATING INTO THE AREA UNDER THIS FEATURE (ONE NEAR KANSAS CITY SHOWING UP NICELY ON 07Z WATER VAPOR LOOP TO MAKE A RUN TOWARD CENTRAL IL/IN)...COMBINED WITH STEEPENING LOW LEVEL LAPSE RATES AND JUST ENOUGH LINGERING BOUNDARY LAYER MOISTURE MAY BE ENOUGH TO GENERATE ISOLATED TO SCATTERED INSTABILITY SHOWERS BY LATE MORNING AND AFTERNOON. SOME POSITIVE CAPE IN 00Z NAM SOUNDINGS AND LOW WET BULB ZERO HEIGHTS MAY SUPPORT SOME GRAUPEL/SMALL HAIL WITH STRONGER SHOWERS. OTHERWISE...RAW FOR MID APRIL STANDARDS WITH DEEPER MIXING AND COLD ADVECTION YIELDING GUSTS TO AROUND 30 MPH AFTER 14/15Z. BETTER CHANCES FOR ANY ADDITIONAL LIGHT PRECIPITATION TONIGHT WILL BE ALONG AND NORTH OF ROUTE 6 IN IN/MI CLOSER TO THE NORTHERN LAKES STACKED LOW/DEEP MOISTURE WITH SOME LAKE ENHANCEMENT POSSIBLE. LIGHT RAIN SHOWERS MAY CHANGE OVER TO SNOW OVERNIGHT AS PROGGED 1000-850 MB THICKNESSES DROP TO NEAR 1290 METERS. NO ACCUMULATION OR IMPACT ANTICIPATED. RETAINED DRY FCST AFTER 03Z FOR MOST OF OUR OH/IN ZONES...ALTHOUGH WILL NEED TO MONITOR TRACK OF A MORE PROUNOUNCED VORTICITY MAXIMUM PROGGED TO APPROACH THE SOUTHERN GREAT LAKES TOWARD 09-12Z. && .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 352 AM EDT FRI APR 12 2013 RELOADING WRN TROUGHING HIGHLITES THIS PD AS NPAC WAVE TRAIN DIGS INTO THE ROCKIES THIS WEEKEND. LEAD IMPULSE CLEARY SEEN IN VAPOR OFF THE WRN BC COAST DIGS SEWD INTO THE NRN ROCKIES SAT AND THEN EJECTS NEWD INTO WRN ON MON NIGHT. ATTENDANT SFC LOW AND SWWD TRAILING CDFNT HANDLED SIMILARLY AMG MED RANGE GUIDANCE W/AN EVENTUAL STALLING OUT ALG THE OH RVR EARLY NXT WEEK AHD OF POTENT SECONDARY SW DIGGING INTO THE FOUR CORNERS. AS NOTED YDA...SUBSIDENT WAKE LEFT BEHIND EJECTING DEEP CUTOFF OVR MN THIS MORNING WILL BE SLW TO MOISTEN W/STGR RTN FLW FOCUSING WELL WEST THROUGH THE MS VALLEY. HIGH CONTINUITY AND CONTD AGREEMENT BTWN ECM/GEM ALG W/CONCURRING SHRT TERM NOD FM GFS WARRANTS A FURTHER REDUCTION IN POPS SUN NIGHT/MON BFR VEERING LL FLW TRAJECTORIES STEER MODEST LL MSTR PLUME EWD INTO THE SRN LAKES LT MON NIGHT AND TUE. AFT THAT...SIG SPREAD DVLPS W/HANDLING OF EJECTING WRN LW TROUGH ALTHOUGH DECIDED PREFERENCE AGAIN HOLDS W/ECM/GEM SOLUTIONS WHICH EJECT AMPLIFIED/DEEP CYCLONE UP ACRS THE WRN LAKES WED INTO THU. THUS ABANDONED GFS BASED GUIDANCE IN FVR OF ECM/GEM WEIGHTED SLWR EWD EJECTING SOLUTION OF WHICH DICTATES FOLLOWING MUCH WARMER TEMP GUIDANCE MON-WED AND HOLDING HIGHEST POPS OFF UNTIL WED NIGHT/THU INADV OF APCHG WAVE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1238 AM EDT FRI APR 12 2013 BACK EDGE OF LIGHT RAIN/DRIZZLE AND IFR CONDITIONS ALONG AN OCCLUDED FRONT SHOULD LIFT OUT OF SBN BTW 06-07Z AND FWA BTW 07-09Z. DRIER AIR FILTERING IN BEHIND THIS FEATURE WILL ALLOW FOR IMPROVING FLIGHT CONDITIONS LATER TONIGHT INTO FRIDAY. THE MAIN UPPER LOW AND ASSOCIATED COLD POCKET ALOFT WILL SLOWLY FILL EASTWARD INTO WISCONSIN TODAY. RESULTING STEEP LOW LEVEL LAPSE RATES AND ENOUGH LEFTOVER BOUNDARY LAYER MOISTURE COULD COMBINE TO PRODUCE A FEW INSTABILITY SHOWERS LATER THIS MORNING AND AFTERNOON...BEST CHANCES AT SBN WHERE A VCSH MENTION WAS ADDED. ALSO WITH DEEPER MIXING EXPECT SOME GUSTS 25-30 KTS AFTER 14/15Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 11, 4:38 PM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT THU APR 11 2013 INZ003>009-012>017-020-022>024-MIZ077>081-OHZ001-002-004-005-122045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 438 PM EDT THU APR 11 2013 /338 PM CDT THU APR 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS EVENING AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-025>027-032>034-OHZ015-016-024-025-122045- ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 438 PM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT WITH AREAS OF HEAVY RAINFALL POSSIBLE...ESPECIALLY EAST OF INTERSTATE 69. LOCALIZED FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND RIVERS WILL BE POSSIBLE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY TOMORROW MORNING. REFER TO INDFFAIWX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-122045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 PM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE TOMORROW INTO SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:30 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 16 hr |
Nearby
Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.